Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 320, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 18, 2011, 11:17 PM CDT for 9 counties in Missouri. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 11:17 PM CDT (04:17 UTC)
- Expired
- Aug 19, 2011, 12:00 AM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Caldwell County, MO, Carroll County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, Jackson County, MO, Lafayette County, MO, Livingston County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:20 PM CDT | TSTM WND GST 65 | Hamilton, MO | |
| Aug 18, 11:48 PM CDT | TSTM WND GST 65 | Braymer, MO | |
| Aug 19, 12:00 AM CDT | TSTM WND GST 60 | Richmond, MO | THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 60 MPH. 2 TO 3 INCH TREE LIMBS WERE SNAPPED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 6:38 PM CDT | Tornado Watch | SPC | 5 hr |
| Aug 18, 8:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3749 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS53 KEAX 190417
SVREAX
MOC025-033-047-049-061-095-107-117-177-190500-
/O.NEW.KEAX.SV.W.0320.110819T0417Z-110819T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1117 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
CLINTON COUNTY IN NORTHWEST MISSOURI...
SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL MIDNIGHT CDT
* AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRECKENRIDGE TO KEARNEY...AND
MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...CHILLICOTHE...RICHMOND...EXCELSIOR ESTATES...
CRYSTAL LAKES...COWGILL...WOODS HEIGHTS...UTICA...BRAYMER...
SIBLEY...ORRICK...LEVASY...HENRIETTA...HARDIN...WELLINGTON...
HALE...MOSBY...PRATHERSVILLE...HOMESTEAD AND MOORESVILLE.
AT 1044 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST 4
MILES NORTH OF LEAVENWORTH.
AT 1047 PM...TRAINED WEATHER SPOTTERS REPORTED A 60 MPH WIND GUST IN
CAMERON.
AT 1050 PM...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
DEARBORN.
AT 1045 PM...TRAINED WEATHER SPOTTERS REPORTED PENNY SIZE HAIL IN
DEARBORN.
AT 1054 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 7
MILES NORTH OF PLATTSBURG.
AT 1055 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 50 MPH WIND GUST
IN LEAVENWORTH.
AT 1056 PM...LOCAL EMERGENCY MANAGEMENT REPORTED PENNY SIZE HAIL IN
LEAVENWORTH.
AT 1101 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
1 MILE NORTHWEST OF RIDGELY.
AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN
CAMERON.
AT 1100 PM...AMATEUR RADIO OPERATORS REPORTED A 50 MPH WIND GUST IN
GRAYSON.
AT 1103 PM...AIRPLANE PILOT A 60 MPH WIND GUST IN LAKE WAUKOMIS.
AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 6
MILES NORTH OF KANSAS CITY.
AT 1112 PM...TRAINED WEATHER SPOTTERS REPORTED A 70 MPH WIND GUST IN
RIDGELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR NORTHWESTERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3996 9376 3996 9370 3974 9336 3970 9336
3971 9331 3969 9328 3965 9328 3963 9326
3962 9328 3960 9328 3906 9407 3958 9460
3975 9428 3975 9421 3979 9420 4000 9377
TIME...MOT...LOC 0417Z 315DEG 29KT 3979 9374 3929 9435
WIND...HAIL 70MPH 1.00IN
$$
ACH3 follow-up statements
326
WWUS53 KEAX 190433
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 PM CDT THU AUG 18 2011
MOC025-033-047-049-061-095-107-117-177-190500-
/O.CON.KEAX.SV.W.0320.000000T0000Z-110819T0500Z/
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON MO-
LAFAYETTE MO-LIVINGSTON MO-RAY MO-
1133 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RAY...
LIVINGSTON...NORTHWESTERN LAFAYETTE...NORTHEASTERN JACKSON...
SOUTHEASTERN DAVIESS...CLINTON...NORTHEASTERN CLAY...NORTHWESTERN
CARROLL AND CALDWELL COUNTIES UNTIL MIDNIGHT CDT...
AT 1120 PM CDT...TRAINED WEATHER SPOTTERS REPORTED 65 MPH WINDS IN
HAMILTON. THIS LINE OF SEVERE THUNDERSTORMS IS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM UTICA TO
MISSOURI CITY...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...BRAYMER...ORRICK...LEVASY...HENRIETTA...HARDIN...
WELLINGTON...HALE...LUDLOW...RAYVILLE...DAWN...RUSSELLVILLE...
FLEMING...STET...CAMDEN...AVALON...NAPOLEON...TINA AND BOGARD.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 26 AND 53.
AT 1101 PM...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL
1 MILE NORTHWEST OF RIDGELY.
AT 1104 PM...AMATEUR RADIO OPERATORS REPORTED A 55 MPH WIND GUST IN
CAMERON.
AT 1100 PM...AMATEUR RADIO OPERATORS REPORTED A 50 MPH WIND GUST IN
GRAYSON.
AT 1103 PM...EMERGENCY MANAGER REPORTED A 60 MPH WIND GUST IN LAKE
WAUKOMIS.
AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH
WIND GUST 6 MILES NORTH OF KANSAS CITY.
AT 1112 PM...TRAINED WEATHER SPOTTERS REPORTED A 70 MPH WIND GUST IN
RIDGELY.
AT 1120 PM...AMATEUR RADIO OPERATORS REPORTED A 65 MPH WIND GUST IN
HAMILTON.
AT 1118 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST IN
TRIMBLE.
AT 1125 PM...AMATEUR RADIO OPERATORS REPORTED A 70 MPH WIND GUST 3
MILES WEST OF INDEPENDENCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3996 9376 3996 9370 3974 9336 3970 9336
3971 9331 3969 9328 3965 9328 3963 9326
3962 9328 3960 9328 3906 9407 3958 9460
3975 9428 3975 9421 3979 9420 4000 9377
TIME...MOT...LOC 0430Z 315DEG 29KT 3971 9364 3922 9426
WIND...HAIL 70MPH 1.00IN
$$
ACH556
WWUS53 KEAX 190447
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 PM CDT THU AUG 18 2011
MOC025-033-047-049-061-095-107-117-177-190500-
/O.CON.KEAX.SV.W.0320.000000T0000Z-110819T0500Z/
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON MO-
LAFAYETTE MO-LIVINGSTON MO-RAY MO-
1147 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RAY...
LIVINGSTON...NORTHWESTERN LAFAYETTE...NORTHEASTERN JACKSON...
SOUTHEASTERN DAVIESS...SOUTHEASTERN CLINTON...NORTHEASTERN CLAY...
NORTHWESTERN CARROLL AND CALDWELL COUNTIES UNTIL MIDNIGHT CDT...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS HAVE A
HISTORY OF PRODUCING 65 MPH WINDS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES SOUTHEAST OF UTICA TO BUCKNER...MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
LEVASY...HENRIETTA...HARDIN...WELLINGTON...HALE...FLEMING...
AVALON...STET...CAMDEN...NAPOLEON...TINA AND BOGARD.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 26 AND 42.
AT 1112 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST 6
MILES NORTH OF KANSAS CITY.
AT 1120 PM...AMATEUR RADIO OPERATORS REPORTED A 65 MPH WIND GUST IN
HAMILTON.
AT 1118 PM...AMATEUR RADIO OPERATORS REPORTED A 60 MPH WIND GUST IN
TRIMBLE.
AT 1125 PM...EMERGERNCY MANAGER REPORTED A 70 MPH WIND GUST 3 MILES
WEST OF INDEPENDENCE.
AT 1112 PM...LOCAL EMERGENCY MANAGEMENT REPORTED A 70 MPH WIND GUST 4
MILES WEST-NORTHWEST OF GLADSTONE.
AT 1131 PM...TRAINED WEATHER SPOTTERS REPORTED A 65 MPH WIND GUST IN
GLADSTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3974 9336 3970 9336 3971 9330 3969 9328
3965 9329 3963 9326 3960 9328 3906 9407
3948 9450 3991 9362
TIME...MOT...LOC 0445Z 315DEG 29KT 3962 9353 3913 9415
WIND...HAIL 70MPH 1.00IN
$$
ACH720
WWUS53 KEAX 190459
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1159 PM CDT THU AUG 18 2011
MOC025-033-047-049-061-095-107-117-177-190508-
/O.EXP.KEAX.SV.W.0320.000000T0000Z-110819T0500Z/
CALDWELL MO-CARROLL MO-CLAY MO-CLINTON MO-DAVIESS MO-JACKSON MO-
LAFAYETTE MO-LIVINGSTON MO-RAY MO-
1159 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR RAY...LIVINGSTON...
NORTHWESTERN LAFAYETTE...NORTHEASTERN JACKSON...SOUTHEASTERN
DAVIESS...SOUTHEASTERN CLINTON...NORTHEASTERN CLAY...NORTHWESTERN
CARROLL AND CALDWELL COUNTIES WILL EXPIRE AT MIDNIGHT CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
PORTIONS OF LIVINGSTON...RAY...CARROLL AND LAFAYETTE COUNTIES UNTIL
12:45 AM.
LAT...LON 3974 9336 3970 9336 3971 9330 3969 9328
3965 9329 3963 9326 3960 9328 3906 9407
3948 9450 3991 9362
TIME...MOT...LOC 0458Z 315DEG 29KT 3954 9343 3906 9406
$$
ACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:38 PM CDT, 7 hours 39 minutes earlier.
Area forecast discussion, Aug 18, 3:38 PM CDT, 7 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 PM CDT THU AUG 18 2011 .DISCUSSION... CONVECTIVE INITIATION HAS TAKEN PLACE ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON AS AN UPPER LEVEL SHORT WAVE TROUGH INTERACTS WITH THE WARM/MOIST AIR MASS CURRENTLY IN PLACE. STRONG TO SEVERE WEATHER HAS BEEN EXPERIENCED WITH THESE STORMS THUS FAR WITH UPWARD OF SOFTBALL SIZE HAIL BEING REPORTED ACROSS NORTHEAST NEBRASKA. AN AXIS OF STRONG TO EXTREME INSTABILITY CURRENTLY EXISTS ACROSS SOUTHEASTERN NEBRASKA AND NORTHEAST KANSAS WITH MODERATE INSTABILITY EXTENDING INTO NORTHWESTERN MISSOURI. CURRENT AND FORECAST SHEAR PARAMETERS CONTINUE TO SUPPORT THE IDEA OF AN ORGANIZED MCS DEVELOPING THIS AFTERNOON AND EVENING AND MOVING SOUTH TO SOUTHEAST INTO PORTIONS OF EASTERN KANSAS AND MISSOURI. GIVEN AFOREMENTIONED PARAMETERS IN PLACE...EXPECT A SEVERE THREAT TO PERSIST INTO THE EVENING HOURS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. SHOULD A WELL DEVELOPED MCS ORGANIZE...AN ENHANCED DAMAGING WIND THREAT WOULD CERTAINLY BE POSSIBLE. ROUGH TIMING WOULD BRING THIS COMPLEX ACROSS THE IOWA/MISSOURI STATE LINE NEAR 00Z AND ROUGHLY TO A KANSAS CITY TO CHILLICOTHE LINE BY 03Z. LATEST PROGS INDICATE INGREDIENTS TO BE IN PLACE TO MAINTAIN THE COMPLEX INTO CENTRAL PORTIONS OF MISSOURI AND KANSAS TONIGHT. ALSO...ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE BEHIND THE INITIAL COMPLEX AS THE LLJ STRENGTHENS THIS EVENING AIDING ISENTROPIC ASCENT AND MUCAPE VALUES. WILL THEREFORE MAINTAIN POPS TO ACCOUNT FOR THIS UNCERTAINTY THROUGH THE OVERNIGHT HOURS. WHILE THERE MAY BE ONGOING CONVECTIVE ACTIVITY FRIDAY MORNING...PRECIP SHOULD PROGRESS OUT OF THE FORECAST AREA WITH THE REMAINDER OF FRIDAY AFTERNOON FAIRLY QUIET. ATTENTION WILL THEN TURN OUT WEST AS THE TAIL END OF THE FRONTAL BOUNDARY STALLS AS SFC LOW PRESSURE DEVELOPS ALONG THE CENTRAL HIGH PLAINS. EXPECT CONVECTION TO DEVELOP ALONG THIS BOUNDARY DURING THE EVENING AS THE LLJ INCREASES ACROSS KANSAS. THIS ACTIVITY MAY EVENTUALLY MOVE INTO THE FORECAST AREA DURING THE OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY ALONG AND AHEAD OF THE SYNOPTIC COLD FRONT THAT WILL SAG SOUTHWARD ACROSS THE MIDWEST. DEROCHE MEDIUM RANGE (SUNDAY-THURSDAY)... MODELS IN MODEST DISAGREEMENT THROUGHOUT THE MEDIUM RANGE SO WILL RELY ON MORE OF AN ENSEMBLE BLEND. THAT SAID...LARGEST DIFFERENCE IN THE BEGINNING PORTIONS OF THE FORECAST HINGES ON THE AMPLITUDE OF SYNOPTIC TROUGH DIGGING INTO THE NE CONUS ON SUNDAY. FEEL THAT THIS TROUGH SHOULD PUSH HIGH PRESSURE FAR ENOUGH TO THE SOUTH THAT POPS COULD BE REMOVED SUNDAY INTO MONDAY. HOWEVER...AS HEIGHTS BUILD OVER THE WESTERN HALF OF THE CONUS...SOME SIGNALS APPEAR THAT LEFT OVER ENERGY OFF THE CALIFORNIA COAST WILL BEGIN TO CUT UNDER THE RIDGE BY MONDAY PULLING MOISTURE AND CHANCES FOR PRECIP BACK TOWARDS THE AREA. GFS AS USUAL MORE BULLISH IN THIS REGARDS...WITH THE LOWER RESOLUTION ECMWF SLOWER. GEFS ENSEMBLES SUPPORT THE IDEA THAT THE OPERATIONAL GFS IS TOO AGGRESSIVE. THIS SAID...WILL BUMP UP POPS FOR TUE/WED AS GEFS/NAEFS SUPPORT INCREASED MID-LEVEL ENERGY ROTATING IN FROM THE PACIFIC NORTHWEST ON RATHER BRISK NORTHWESTERLY FLOW PATTERN. LINGERING MID-LEVEL ENERGY SHOULD PRODUCE A HIGHER THAN CLIMATOLOGY CHANCE FOR PRECIP AS WELL AS NEAR OR BELOW NORMAL TEMPS. DUX && .AVIATION... VFR CONDITIONS EXPECTED ACROSS ALL TAF SITES THROUGH THIS AFTERNOON. ATTENTION THEN TURNS TO AN ORGANIZED THUNDERSTORM COMPLEX EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SE SOUTH DAKOTA/NE NEBRASKA. THIS COMPLEX IS EXPECTED TO MOVE SOUTHEAST THIS EVENING AND TONIGHT...ROUGHLY ALONG THE MISSOURI RIVER. GUIDANCE STILL DIFFERING ON TIMING AND HAVE KEPT PERSISTENCE AS A DECENT COMPROMISE. EXPECT THE THUNDERSTORM ACTIVITY TO SLIDE SOUTH OF THE TERMINALS OVERNIGHT WITH IMPROVING CONDITIONS BY THE MORNING HOURS. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 18, 6:24 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 624 PM CDT THU AUG 18 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 624 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING ACROSS EASTERN NEBRASKA AND WESTERN IOWA WILL EVOLVE INTO A THUNDERSTORM COMPLEX THIS EARLY THIS EVENING. THIS COMPLEX WILL MOVE THROUGH THE FORECAST AREA TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE THIS EVENING...MAINLY WEST OF A LINE FROM PRINCETON TO ST JOSEPH. LOCALLY VERY HEAVY RAINFALL MAY CAUSE MINOR RUNOFF PROBLEMS AND POSSIBLE FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL EXIT NORTHEAST AND CENTRAL MISSOURI FRIDAY MORNING WITH THE SEVERE WEATHER THREAT LOW AT THIS TIME. THUNDERSTORMS ARE AGAIN POSSIBLE VERY LATE FRIDAY NIGHT INTO SATURDAY AND AGAIN TUESDAY. THE SEVERE THREAT IS UNCERTAIN AT THIS TIME...BUT IT APPEARS AT THIS TIME THAT THE STORMS MAY AT LEAST PRODUCE SMALL HAIL AND STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. REPORTS OF HEAVY RAINFALL ALSO WOULD BE APPRECIATED. BEUSTERIEN
In the hours before
Local storm report, Aug 18, 11:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL 1 NW RIDGELY 39.47N 94.65W
08/18/2011 M1.25 INCH PLATTE MO TRAINED SPOTTER
&&
GAMISLocal storm report, Aug 18, 11:03 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1103 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM TSTM WND DMG 4 NW SAVANNAH 39.98N 94.88W
08/18/2011 ANDREW MO AMATEUR RADIO
SEMI-TRACTOR TRAILER TRUCK JACK-KNIFED
&&
SFLocal storm report, Aug 18, 11:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1105 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST CAMERON 39.74N 94.24W
08/18/2011 E55 MPH DEKALB MO AMATEUR RADIO
50-60 MPH WINDS
&&
SFLocal storm report, Aug 18, 11:06 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND GST GRAYSON 39.53N 94.58W
08/18/2011 E50 MPH CLINTON MO AMATEUR RADIO
&&
SFLocal storm report, Aug 18, 11:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1108 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM TSTM WND GST LAKE WAUKOMIS 39.23N 94.64W
08/18/2011 E60 MPH PLATTE MO AIRPLANE PILOT
BLEW GAS GRILL 30 FEET ACROSS DECK
&&
SFLocal storm report, Aug 18, 11:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST 6 N KANSAS CITY 39.20N 94.55W
08/18/2011 E60 MPH CLAY MO AMATEUR RADIO
&&
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 29 min |
| Aug 18, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 32 min |
| Aug 18, 7:31 PM CDT | Special Weather Statement | EAX | Harrison, Worth | 29 min |
| Aug 18, 7:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway | 24 min |
| Aug 18, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 3 more | 46 min |
| Aug 18, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 51 min |
| Aug 18, 9:00 PM CDT | Special Weather Statement | EAX | Caldwell | 30 min |
| Aug 18, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 38 min |
| Aug 18, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more | 43 min |
| Aug 18, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more | 45 min |
| Aug 18, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 42 min |
| Aug 18, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 1 more | 46 min |
| Aug 18, 10:57 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 33 min |
| Aug 18, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 32 min |
| Aug 18, 11:20 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 6 hr |
| Aug 18, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette | 45 min |
| Aug 18, 11:53 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 37 min |
| Aug 18, 11:57 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Clay, Jackson, Johnson and 4 more | 48 min |
| Aug 19, 12:09 AM CDT | Areal Flood Advisory | EAX | Jackson | 6 hr |
| Aug 19, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 56 min |
| Aug 19, 12:31 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 59 min |
| Aug 19, 12:33 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 42 min |
| Aug 19, 12:42 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 5 hr |
| Aug 19, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 46 min |
| Aug 19, 1:16 AM CDT | Special Weather Statement | EAX | Bates | 44 min |
| Aug 19, 1:19 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Johnson, Pettis, Saline | 26 min |
| Aug 19, 1:24 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 36 min |
| Aug 19, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 31 min |
| Aug 19, 8:46 AM CDT | River Flood Warning | EAX | Atchison, Holt | 7 hr |
| Aug 19, 11:47 AM CDT | River Flood Warning | EAX | Cooper | 22 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.